Skip to main content

Minimal atlases of real projective spaces

  • Conference paper
  • First Online:
Algebraic Topology

Part of the book series: Lecture Notes in Mathematics ((LNM,volume 1370))

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 54.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 69.95
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. J. F. Adams: On Chern characters and the structure of the unitary group, Proc. Cam. Phil. Soc. 57 (1961), 189–199.

    Article  MathSciNet  MATH  Google Scholar 

  2. J. F. Adams: Stable homotopy and generalized cohomology, University of Chicago Press 1974.

    Google Scholar 

  3. J. F. Adams and H. R. Margolis: Modules over the Steenrod algebra, Topology, 10(1971), 271–282.

    Article  MathSciNet  MATH  Google Scholar 

  4. J. F. Adams and S. B. Priddy: Uniqueness of BSO, Proc. Cam. Phil. Soc. 80 (1976), 475–509.

    Article  MathSciNet  MATH  Google Scholar 

  5. J. Adem, S. Gitler and I. M. James: On axial maps of a certain type, Bol. Soc. Mat. Mex. 17 (1972), 59–62.

    Google Scholar 

  6. I. Berstein: On imbedding numbers of differentiable manifolds, Topology 7 (1968), 95–109.

    Article  MathSciNet  MATH  Google Scholar 

  7. I. Berstein and T. Ganea: The category of a map and of a cohomology class, Fundam. Math. (1962), 265–279.

    Google Scholar 

  8. R. H. Fox: On the Lusternik-Schnirelman Category, Ann. Math. 42 (1941), 333–370.

    Article  MATH  Google Scholar 

  9. T. Ganea: A generalization of the homology and homotopy suspension, Comm. Math. Helv. 39 (1965), 295–322.

    Article  MathSciNet  MATH  Google Scholar 

  10. T. Ganea: On the homotopy suspension, Comm. Math. Helv. 43(1968), 225–234.

    Article  MathSciNet  MATH  Google Scholar 

  11. A. Haefliger and M. W. Hirsch: Immersions in the stable range, Ann. Math. 75 (1962), 231–241.

    Article  MathSciNet  MATH  Google Scholar 

  12. M. W. Hirsch: Immersions of manifolds, Trans. Am. Math. Soc. 93 (1959), 242–276.

    Article  MathSciNet  MATH  Google Scholar 

  13. M. W. Hirsch: Smooth regular neighbourhoods, Ann. Mth. 79 (1962), 524–530.

    Article  MATH  Google Scholar 

  14. I. M. James: The space of bundle maps, Topology 2 (1963), 45–59.

    Article  MathSciNet  MATH  Google Scholar 

  15. I. M. James: On category in the sense of Lusternik-Schnirelmann, Topology 17 (1978), 331–348.

    Article  MathSciNet  MATH  Google Scholar 

  16. I. M. James: On category and section category, Proceedings of the 1979 Topology Conference, Brazilian Math. Soc., APUCI, Rio de Janera.

    Google Scholar 

  17. M. Mahowald: bo resolutions, Pac. J. of Math. 92 (1981), 365–383.

    Article  MathSciNet  MATH  Google Scholar 

  18. R. J. Milgram: The Steenrod algebra and its dual for connective K-theory, Reunion Sobre Theorie de Homotopic Universidad de Northwestern 1974, Sociedad Matimatica Mexicana, 127–159.

    Google Scholar 

  19. F. P. Peterson: lectures on cobordism theory, Kinokuniya Book Store Co., Ltd. Tokyo, Japan, 1968.

    MATH  Google Scholar 

  20. V. Poenaru: Sur la theorie des immersions, Topology 1 (1962), 81–100.

    Article  MathSciNet  MATH  Google Scholar 

  21. R. E. Stong: Determination of H* (BO(k, ..., ∞); ℤ12) and H*(BU(k, ..., ∞); ℤ/2), Trans. Am. Math. Soc., 107 (1963), 526–544.

    MathSciNet  MATH  Google Scholar 

  22. A. S. Svarc: The genus of a fibre space, Am. Math. Soc. Transl. 55 (1966), 49–140.

    Article  Google Scholar 

  23. G. W. Whitehead: The homology suspension, Colloque de topologie algebrique, Louvain (1956), 89–95.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Gunnar Carlsson Ralph Cohen Haynes Miller Douglas Ravenel

Rights and permissions

Reprints and permissions

Copyright information

© 1989 Springer-Verlag

About this paper

Cite this paper

Hopkins, M.J. (1989). Minimal atlases of real projective spaces. In: Carlsson, G., Cohen, R., Miller, H., Ravenel, D. (eds) Algebraic Topology. Lecture Notes in Mathematics, vol 1370. Springer, Berlin, Heidelberg. https://doi.org/10.1007/BFb0085228

Download citation

  • DOI: https://doi.org/10.1007/BFb0085228

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-51118-2

  • Online ISBN: 978-3-540-46160-9

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics